Alert archive / Colorado / Red Flag Warnings in 2015

Red Flag Warning 14, NWS Denver/Boulder, CO

October 11, 20157 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 11, 2015, 3:11 AM MDT for 7 counties in Colorado. It took effect at Oct 11, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2015, 3:11 AM MDT (09:11 UTC)
In effect from
Oct 11, 2015, 12:00 PM MDT
Expired
Oct 11, 2015, 6:00 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 119 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3917 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WWUS85 KBOU 110911
RFWBOU

.AN APPROACHING UPPER LEVEL DISTURBANCE OVER THE NORTHERN ROCKIES
WILL RESULT IN INCREASING WESTERLY WINDS ALOFT WHICH WILL SURFACE
THIS AFTERNOON. TEMPERATURES WILL BE IN THE UPPER 80S ALONG WITH
LOWERING HUMIDITY LEVELS. THIS COMBINATION ALONG WITH DRY FUELS
WILL RESULT IN THE POTENTIAL FOR RAPID FIRE STARTS THIS AFTERNOON.

COZ238-242-244-248>251-111800-
/O.NEW.KBOU.FW.W.0014.151011T1800Z-151012T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
311 AM MDT SUN OCT 11 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE
NORTHEAST PLAINS...FIRE WEATHER ZONES...238...242...244...248...249...
250...AND 251.

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 238...242...244...248... 
  249...250 AND 251.

* TIMING...GUSTY NORTHWEST WINDS WILL INCREASE DURING THE EARLY
  AFTERNOON HOURS...BEFORE DECREASING IN THE EVENING. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS AND
  LOW HUMIDITIES WILL ALLOW NEW FIRE STARTS TO GROW RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.  IF A FIRE IS STARTED OR
ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH.

&&

$$
2 follow-up statements
349 
WWUS85 KBOU 111811
RFWBOU

.AN APPROACHING UPPER LEVEL DISTURBANCE OVER THE NORTHERN ROCKIES
WILL RESULT IN INCREASING WESTERLY WINDS ALOFT WHICH WILL SURFACE
THIS AFTERNOON. TEMPERATURES WILL BE IN THE UPPER 80S ALONG WITH
LOWERING HUMIDITY LEVELS. THIS COMBINATION ALONG WITH DRY FUELS
WILL RESULT IN THE POTENTIAL FOR RAPID FIRE STARTS THIS
AFTERNOON.

COZ238-242-244-248>251-120000-
/O.CON.KBOU.FW.W.0014.000000T0000Z-151012T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1211 PM MDT SUN OCT 11 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE NORTHEAST
PLAINS...FIRE WEATHER ZONES...238...242...244...248...249...250...
AND 251.  

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 238...242...244...248... 
  249...250 AND 251.

* TIMING...GUSTY NORTHWEST WINDS WILL INCREASE DURING THE EARLY 
  AFTERNOON HOURS...BEFORE DECREASING IN THE EVENING. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...12 TO 17 PERCENT.

* IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS 
  AND LOW HUMIDITIES WILL ALLOW NEW FIRE STARTS TO GROW RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.  IF A FIRE IS STARTED OR
ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH.

&&

$$
717 
WWUS85 KBOU 120004
RFWBOU


COZ238-242-244-248>251-120115-
/O.EXP.KBOU.FW.W.0014.000000T0000Z-151012T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
604 PM MDT SUN OCT 11 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR LOCATIONS ON THE NORTHEAST PLAINS...FIRE WEATHER
ZONES...238...242...244...248...249...250...AND 251.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 11, 2:51 AM MDT, 20 minutes earlier.

Area forecast discussion, Oct 11, 2:51 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
251 AM MDT SUN OCT 11 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 251 AM MDT SUN OCT 11 2015

UPPER RIDGE WILL CONTINUE TO FLATTEN OVER COLORADO AS UPPER TROF
NOW OVER THE PACIFIC NORTHWEST RAPIDLY SWEEPS ACROSS NORTHERN
ROCKIES TODAY. DESPITE THE TROF...AIRMASS WILL STILL REMAIN QUITE
DRY ESPECIALLY AT THE LOW LEVELS. THERE WILL BE SOME MID-HIGH
LEVEL CLOUDS BUT NO PRECIPITATION IS EXPECTED. MAIN IMPACT WITH
THE TROF WILL BE INCREASING GUSTY WEST TO NORTHWEST WINDS OVER
MOUNTAINS AND LOCATIONS BORDERING WYOMING AND NEBRASKA. CROSS
SECTIONS INDICATE GUSTS UP TO 40KT IN THE MOUNTAINS WILL BE
POSSIBLE TODAY WHILE LOWER ELEVATIONS TOWARDS THE NORTHERN BORDER
AREAS COULD SEE SOME GUSTS IN THE 20-30KT RANGE DURING THE
AFTERNOON. TEMPERATURES WILL BE SIMILAR TO SATURDAY SO RECORD HIGH
TEMPERATURES AGAIN WILL BE POSSIBLE AT SOME LOCATIONS. THE DENVER
RECORD IS 85 DEGREES...SO WILL BE VERY CLOSE TO THIS RECORD. THE
SURFACE COLD FRONT WILL MOVE ACROSS THE NORTHEAST PLAINS LATE
EVENING AND OVERNIGHT AND SURFACE WINDS SHIFT TO THE NORTHEAST.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 251 AM MDT SUN OCT 11 2015

MONDAYS MAX TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER OVER THE
PLAINS AND ABOUT 5 DEGREES COOLER IN THE HIGH COUNTRY IN THE POST
FRONTAL ENVIRONMENT. HIGH CLOUDS WILL BE CLEARING FOR MOSTLY
CLEAR SKIES. A DRY AIRMASS WILL STILL EXIST WITH DEW POINTS
EXPECTED IN THE TEENS TO 20S. WINDS ARE EXPECTED TO BE MUCH
LIGHTER THAN TODAY HOWEVER...SO NO FIRE WEATHER HIGHLIGHTS ARE
WARRANTED FOR MONDAY.

AN UPPER RIDGE WILL BE OVER THE WESTERN STATES LEAVING COLORADO
UNDER A DRY NORTHWEST FLOW ALOFT TUESDAY THROUGH THURSDAY.
TEMPERATURES WILL BE ABOVE NORMAL WITH MOSTLY CLEAR SKIES.

AN UPPER TROUGH WILL PUSH UP FROM THE DESERT SOUTHWEST FRIDAY TO
SWITCH FLOW ALOFT TO THE SOUTHWEST AND ALLOW SOME MOISTURE INTO
THE STATE. A COLD FRONT FROM THE NORTH IS PROGGED TO PUSH IN TO
THE STATE AS WELL. THEREFORE LOOK FOR COOLER TEMPERATURES AND A
CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGH COUNTRY
FRIDAY AFTERNOON AND EVENING...SPREADING EAST ON SATURDAY.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 251 AM MDT SUN OCT 11 2015

NO IMPACTS EXPECTED WITH VFR AND ONLY SOME MIDDLE AND HIGH LEVEL
CLOUDS...MAINLY THIS AFTERNOON AND EVENING. SURFACE WINDS WILL
SHIFT WEST AND NORTHWEST THIS AFTERNOON AS LOW LEVELS MIX OUT AND
COULD SEE SOME GUSTS AROUND 20KT. SURFACE COLD FRONT WILL MOVE
ACROSS THE TERMINALS BETWEEN 05Z-07Z TONIGHT AS WINDS SHIFT TO THE
NORTHEAST.

&&

.FIRE WEATHER...
ISSUED AT 251 AM MDT SUN OCT 11 2015

MAIN CONCERN WILL BE ELEVATED FIRE DANGER AS GUSTY WEST AND
NORTHWEST WINDS DEVELOP NEAR NORTHERN SECTIONS BORDERING WYOMING
AND NEBRASKA THIS AFTERNOON. APPEARS HUMIDITY LEVELS WILL DROP TO
AROUND 15 PERCENT THIS AFTERNOON WHILE GUSTS IN THE 20-30KT RANGE
ARE EXPECTED. THEREFORE WILL BE ISSUING A RED FLAG WARNING FOR
NORTHERN SECTIONS OF THE PLAINS THIS AFTERNOON. HAVE ALSO INCLUDED
WASHINGTON AND MORGAN COUNTIES...BUT BIGGEST IMPACTS WILL BE OVER
NORTHERN SECTIONS OF THESE COUNTIES WITH STRONGER WINDS THERE.
WINDS WILL DIMINISH BY EVENING AS STRONGEST WINDS DECOUPLE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
COZ238-242-244-248>251.

&&

SHORT TERM...ENTREKIN
LONG TERM...KRIEDERMAN
AVIATION...ENTREKIN
FIRE WEATHER...ENTREKIN
Hazardous weather outlook, Oct 10, 10:54 AM MDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1054 AM MDT SAT OCT 10 2015

COZ030>051-111700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1054 AM MDT SAT OCT 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WARM AND DRY CONDITIONS WILL PREVAIL TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY CONDITIONS ACROSS THE FAR NORTHEAST PLAINS ON SUNDAY WILL
COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO KEEP
THE FIRE DANGER SOMEWHAT ELEVATED IN THOSE AREAS.

A COLD FRONT WILL SLIP SOUTH ACROSS THE PLAINS SUNDAY NIGHT
CREATING COOLER...BUT STILL ABOVE NORMAL...DAYTIME HIGH
TEMPERATURES ACROSS THE LOWER ELEVATIONS ON MONDAY.

UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE AREA THROUGH MOST OF
THE WEEK KEEPING DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES
ACROSS THE OUTLOOK AREA THROUGH MUCH OF THE UPCOMING WEEK.

A STORM SYSTEM MAY BRING A THREAT OF PRECIPITATION TO AT LEAST THE
MOUNTAIN LOCATIONS BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.